EconPapers    
Economics at your fingertips  
 

A parameter uniform higher order scheme for 2D singularly perturbed parabolic convection–diffusion problem with turning point

Swati Yadav and Pratima Rai

Mathematics and Computers in Simulation (MATCOM), 2023, vol. 205, issue C, 507-531

Abstract: In this article, we construct and analyze a higher order numerical method for a class of two dimensional parabolic singularly perturbed problem (PSPP) of convection–diffusion (C–D) type for the case when the convection coefficient is vanishing inside the domain. The asymptotic behavior of the exact solution is studied for the considered problem. Peaceman–Rachford scheme on a uniform mesh is used for time discretization and a hybrid scheme on the Bakhvalov–Shishkin mesh is applied for spatial discretization. The convergence analysis shows that the proposed scheme is uniformly convergent with respect to parameter ɛ. It is established that the hybrid scheme on the Bakhvalov–Shishkin mesh has second order of convergence despite the use of the standard Shishkin mesh which leads to order reduction due to the presence of a logarithmic term. The numerical results corroborate the theoretical expectations and show high accuracy of the proposed scheme over the hybrid scheme on a standard Shishkin mesh. Also, the hybrid scheme is compared with the upwind scheme through the numerical results.

Keywords: Two dimensional singularly perturbed problem; Convection–diffusion type; Turning point; Hybrid scheme; Bakhvalov–Shishkin mesh (search for similar items in EconPapers)
Date: 2023
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475422004128
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:205:y:2023:i:c:p:507-531

DOI: 10.1016/j.matcom.2022.10.011

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:205:y:2023:i:c:p:507-531